MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL TITAN HEAVY WIRE; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL TITAN HEAVY WIRE; STAPLE, IMPLANTABLE
Catalog Number TLH30
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 2/7/2018.Batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The device history records were reviewed and the manufacturing criteria were met prior to the release of this lot.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Is the patient still in the hospital? if yes, iis this due to alleged device malfunction? was the extended hospital stay planned due to the type of procedure or patient pre-existing condition prior to the procedure?.
 
Event or Problem Description
It was reported that during the radical resection of lung cancer, when severing the bronchus, after fired, found one of staple line was malformed with irregular shape.Bronchus had leakage, suture was used to sew the wound.The surgery delayed about 15 minutes.The patient is stable and in hospital now.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 2/22/2018; batch # n5740x.The analysis results showed that the tlh30 device arrived with no apparent damage and with a reload present.The reload was received fully fired.The device was tested for functionality with a test reload and it fired and formed all the staples as intended.The device fired without any difficulties, the staples were noted to have a proper b-formation and the staple line was complete.The event described could not be confirmed as the device performed without any difficulties noted.The batch history record was reviewed and no defects, ncr¿s or protocols related to the complaint, were found during the manufacturing process.Additional information was requested and the following was obtained: is the patient still in the hospital? no.Was the extended hospital stay planned due to the type of procedure or patient pre-existing condition prior to the procedure? no.Was the patient's hospital stay extended due to the alleged issue with the device? no.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key7247190
Report Number3005075853-2018-07824
Device Sequence Number894403
Product Code GDW
UDI-Device Identifier20705036013225
UDI-Public20705036013225
Combination Product (Y/N)N
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/08/2021
Device Catalogue NumberTLH30
Device Lot NumberP4R57K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2018
Initial Date Received by Manufacturer 01/19/2018
Supplement Date Received by Manufacturer01/19/2018
Initial Report FDA Received Date02/07/2018
Supplement Report FDA Received Date02/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age49 YR
Patient Weight63